Recently I went in for an MRI worried that I may have PML due to a prolonged, months-long headache. In the past month the headaches grew worse; nausea and stomach pain joined the party. If the headaches weren’t waking me up, the stomach pain was and the nausea kept me on edge on and off all day and night. Though I felt informed about Tecfidera I decided to do a little more research to see if the headaches could be from the medication and learned they very well could be.
Deciding to quit Tecifdera for one week and track my ailments, I was pleasantly surprised when the stomach pain and nausea were gone within the first day. The headache diminished as well. Though the headaches have continued to a lesser degree, they do seem to be migraines that, when caught early, can be resolved with ibuprofen before the pain begins. Waiting to see the neurologist for further guidance.
Persistent headaches is a possible side effect of Tecfidera. Image from www.medscape.com.